Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 9, 2021, 5:01 PM EDT for Collier County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 9, 2021, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Hail
- 0.25 in
- Wind
- 55
County Collier County, FL
The radar
The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WWUS82 KMFL 092101
SPSMFL
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Mon Aug 9 2021
FLZ069-070-092145-
Coastal Collier County FL-Inland Collier County FL-
501 PM EDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of southwestern Collier
County through 545 PM EDT...
At 501 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Everglades City to near Copeland to 13 miles
northwest of Big Cypress National Preserve. Movement was west at 15
mph.
HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Marco Island, Ave Maria, Golden Gate Estates, Cape Romano, Royal Palm
Hammock, South Blocks Golde, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, Port Of The Island, Intersection I-75
And Everglades Blvd, Goodland, Miles City, Cape Romano Aquatic
Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2583 8170 2609 8163 2631 8144 2611 8117
2598 8135 2581 8142 2587 8159
TIME...MOT...LOC 2101Z 099DEG 12KT 2582 8142 2602 8139 2610 8124
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:26 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 9, 3:26 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Miami FL 326 PM EDT Mon Aug 9 2021 .DISCUSSION... Short term (Tonight - Tuesday): South Florida remains under the continual presence of zonally elongated ridging aloft. Meanwhile the western periphery of a broad 1000-850 hPa western Atlantic ridge continues to encompass the region. This is allowing for east/southeasterly flow to preside within this layer. Sufficient differential heating between the interior and coastal regions should allow for sea-breeze circulation development again today, which will remain the primary foci for convection to spawn. The easterly flow will favor development along interior and western portions of the region, particularly during the afternoon/evening hours. PW around 2.0 inches, 500 hPa temperatures near -7C, and instability on the order of roughly 3000-4000 J/kg of surface-based CAPE will continue to support deep convection. RAP forecast soundings indicate mid-level subsidence (around 700 hPa), which may somewhat inhibit the growth of storm cells compared to days prior. Regardless, strong wind gusts, localized flooding, and even small hail will possible in association with robust thunderstorms that are able to develop today. Very little deviation in the region-wide forecast and associated impacts is anticipated for Tuesday. The main concern will be localized and urban flooding that could become realized across metro portions of Collier County - should thunderstorms meander or redevelop over recently saturated localities. Muggy temperatures will continue across the region today, with maximum temperatures in the upper 80s along the Atlantic coastline, and lower 90s elsewhere. Dewpoints in the mid/upper 70s will allow for apparent temperatures exceeding 100 in some locations. There could be brief bouts of slightly cooler temperatures from storm outflows and evaporative cooling processes. Long term (Tuesday night - Sunday): Models show weak high pressure across most of the SE CONUS, while stronger high pressure dominates the GOMEX region. Also, ridging across the west Atlantic ridge will extend through SoFlo, while aloft, a TUTT over the bahamas slowly moves closer to the peninsula through the end of the work week. The overall synoptic setup will favor a more typical weather pattern for this time of the year, highlighted by sea breeze interactions becoming focal point for afternoon convection. At the low levels, SoFlo should remains fairly humid with model soundings still showing PWATs in the 1.5-1.8 range each day through Friday. Models also show some drier air intrusion and increasing subsidence aloft due to the influence of the aforementioned TUTT, But the air mass should remain humid enough for continuing daily convection, favoring the afternoon hours. The described synoptic scenario will keep prevailing E/ESE flow through much of the long term, with a typical summer-time pattern of late morning/early afternoon showers over the east coast metro areas, then having deeper convection over interior and west coast areas later in the afternoon as sea breezes push inland. Highest POPs remain on the high-end-scattered to numerous range each day. The National Hurricane Center is following the progress of a tropical disturbance approaching the Lesser Antilles, which is expected to move west-northwest through the later part of the week. At this time, it is too early to determine what specific impacts this system could bring to our area. For now, POPs/Wx grids will carry a littler higher POPs for Saturday in response to the potential increased moisture that this disturbance could bring to the area. Please refer to the latest updates from the National Hurricane Center for the most recent information on this disturbance. In terms of temperatures, the hot trend will continue through the long term with nighttime lows in the mid 70s to near 80, and afternoon highs in the upper 80s to low 90s. The abundant low-level humidity lingering over SoFlo will help in keeping heat index values above 100F across much of SoFlo each day. && .AVIATION(18Z TAFS)... Hit or miss convection shifting inland for the afternoon and will push westward towards APF and the Gulf coast. Some remnant convection could linger around the terminals, particularly APF in the evening. Bouts of sub-MVFR are possible if a terminal is directly impacted by convection which could require short-fused AMDs. Mainly easterly to southeasterly flow except at APF where the Gulf sea breeze could turn the winds onshore during the afternoon. Convection should diminish overnight with activity increasing over the waters heading into sunrise. && .MARINE... Light easterly to southeasterly flow will continue through much of the week, as high pressure remains over the region. Sea-breezes will allow for an onshore wind component along the coast in the afternoons. Scattered showers and thunderstorms will be possible today, mainly over the Gulf waters and Lake Okeechobee. Winds and seas could be locally enhanced near thunderstorms that do develop today. && .BEACHES... The rip current risk will gradually increase across the east coast beaches this week as easterly winds strengthen. By this weekend, the beach conditions could become increasingly hazardous with gusty winds, rough surf, and increasing thunderstorm activity. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 91 79 91 / 30 40 30 50 West Kendall 79 92 77 92 / 30 40 30 50 Opa-Locka 79 92 78 92 / 30 40 30 50 Homestead 79 90 78 90 / 30 40 40 40 Fort Lauderdale 80 90 80 89 / 20 40 30 50 N Ft Lauderdale 80 90 79 90 / 20 40 20 50 Pembroke Pines 79 90 78 90 / 20 40 30 50 West Palm Beach 78 90 78 91 / 20 40 20 50 Boca Raton 79 90 79 90 / 20 40 20 50 Naples 76 92 76 92 / 30 60 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...RAG Tuesday Night through Monday...AR Beach...Weinman Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 9, 11:52 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1152 AM EDT Mon Aug 9 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1152 AM EDT Mon Aug 9 2021 ...Scattered Thunderstorms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will be possible today, with the greatest coverage anticipated over the interior and Gulf coast region. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Localized flooding from heavy rainfall will be possible today, mainly across metro portions of Southwest Florida. Wind: A few storms could become strong and may be capable of producing wind gusts around 45 mph. Waterspouts: Waterspouts will be possible with showers and thunderstorms. Hail: Small hail cannot be ruled out with the strongest thunderstorms that develop today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered showers and thunderstorms will be possible through this week, primarily over interior and western portions of South Florida. Locally gusty winds, waterspouts, localized flooding, and frequent lightning strikes may accompany robust thunderstorms. The rip current risk may increase along the Atlantic beaches of South Florida this week as easterly winds build across the area. An unsettled pattern emerges late in the week as attention turns to the tropics. It is still too early the determine impacts, if any, for South Florida but the increasingly unsettled pattern could increased the threat of flooding from excessive rainfall Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Aug 9, 3:33 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT Mon Aug 9 2021
FLZ066-070-092015-
Hendry FL-Inland Collier County FL-
333 PM EDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of northern Collier and
southern Hendry Counties through 415 PM EDT...
At 333 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles northeast of Hendry Correctional to near Ave
Maria to Big Corkscrew Island. Movement was west at 10 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Hendry Correctional,
Felda, Orangetree, Big Corkscrew Island, Corkscrew Swamp Sanctuary,
Sunniland, Bunker Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2632 8166 2642 8166 2642 8156 2655 8156
2659 8122 2651 8097 2620 8104 2619 8164
2632 8167
TIME...MOT...LOC 1933Z 095DEG 8KT 2642 8114 2634 8140 2635 8156
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 9, 3:43 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
343 PM EDT Mon Aug 9 2021
FLZ069-070-092030-
Coastal Collier County FL-Inland Collier County FL-
343 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of west central Collier
County through 430 PM EDT...
At 343 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Vineyards, or near Naples, moving west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Vineyards, Golden Gate,
East Naples, North Naples, Pelican Bay and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2636 8166 2636 8164 2620 8162 2612 8171
2611 8185
TIME...MOT...LOC 1943Z 108DEG 10KT 2622 8177
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 9, 4:35 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
435 PM EDT Mon Aug 9 2021
FLZ066-069-070-075-092115-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-
435 PM EDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of southeastern Collier
and northern Mainland Monroe Counties through 515 PM EDT...
At 435 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 6 miles northwest of
Big Cypress National Preserve to near Chokoloskee. Movement was
northwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown, Big
Cypress National Preserve, Copeland, Fakahatchee Strand State
Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2627 8123 2604 8094 2570 8126 2577 8143
2579 8144 2579 8146 2584 8158
TIME...MOT...LOC 2035Z 123DEG 12KT 2604 8115 2583 8129
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
WeinmanSpecial weather statement, Aug 9, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Mon Aug 9 2021
FLZ069-070-092145-
Coastal Collier County FL-Inland Collier County FL-
501 PM EDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of southwestern Collier
County through 545 PM EDT...
At 501 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Everglades City to near Copeland to 13 miles
northwest of Big Cypress National Preserve. Movement was west at 15
mph.
HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Marco Island, Ave Maria, Golden Gate Estates, Cape Romano, Royal Palm
Hammock, South Blocks Golde, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, Port Of The Island, Intersection I-75
And Everglades Blvd, Goodland, Miles City, Cape Romano Aquatic
Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2583 8170 2609 8163 2631 8144 2611 8117
2598 8135 2581 8142 2587 8159
TIME...MOT...LOC 2101Z 099DEG 12KT 2582 8142 2602 8139 2610 8124
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 8, 9:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Aug 8, 9:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Aug 8, 9:29 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| Aug 8, 9:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Aug 9, 2:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Aug 9, 3:15 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Aug 9, 3:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Aug 9, 3:33 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Aug 9, 3:41 PM EDT | Areal Flood Advisory | MFL | Collier | 109 min |
| Aug 9, 3:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Aug 9, 4:35 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Aug 9, 4:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 9, 5:26 PM EDT | Special Marine Warning | MFL | 34 min | |
| Aug 9, 5:35 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Aug 9, 6:42 PM EDT | Special Marine Warning | MFL | 63 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.